Alert archive / West Virginia / Areal Flood Warnings in 2013

Areal Flood Warning 21, NWS Charleston, WV

December 6, 20136 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this areal flood warning at Dec 6, 2013, 4:07 PM EST for 6 counties in West Virginia; Washington County, Ohio. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2013, 4:07 PM EST (21:07 UTC)
Expired
Dec 7, 2013, 12:00 AM EST
In force
8 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Washington County, OH, Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Pittsburgh radar (KPBZ), 137 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRLX 062107
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EST FRI DEC 6 2013

OHC167-WVC017-033-073-085-095-107-070500-
/O.NEW.KRLX.FA.W.0021.131206T2107Z-131207T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-HARRISON WV-DODDRIDGE WV-WOOD WV-TYLER WV-
RITCHIE WV-
407 PM EST FRI DEC 6 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WARNING FOR...
  DODDRIDGE COUNTY IN WEST VIRGINIA...
  WEST CENTRAL HARRISON COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTHERN RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  NORTHEASTERN WOOD COUNTY IN WEST VIRGINIA...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MARIETTA...BEVERLY...

* UNTIL MIDNIGHT EST SATURDAY

* AT 402 PM EST RAIN WILL CONTINUE TO MOVE THROUGH THE AREA INTO 
THIS EVENING.  THIS ADDITIONAL RAIN COUPLED WITH THE RAINS THAT 
ALREADY HAVE FALLEN WILL CAUSE STREAMS AND CREEKS TO COME OUT OF 
THEIR BANKS. 

THIS RAIN WILL ALSO, CAUSE STRONG RISES ON THE RIVERS AND WILL CAUSE 
BACKWATER FLOODING ALONG THE STREAMS, THAT FLOW INTO THE RIVERS.

SOME STREAMS, BUT NOT LIMITED TO, THAT COULD FLOOD ARE THE MIDDLE 
ISLAND CREEK IN WEST VIRGINIA AND THE LITTLE MUSKINGUM AND DUCK 
CREEK IN OHIO.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
      3955 8103 3961 8095 3960 8084 3948 8071
      3947 8065 3943 8055 3919 8049 3924 8113
      3934 8165 3958 8171 3959 8149 3964 8148
      3965 8145

$$

21
2 follow-up statements
000 
WGUS81 KRLX 070050
FLSRLX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EST FRI DEC 6 2013

OHC167-WVC017-033-073-085-095-107-070500-
/O.CON.KRLX.FA.W.0021.000000T0000Z-131207T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-HARRISON WV-DODDRIDGE WV-WOOD WV-TYLER WV-
RITCHIE WV-
750 PM EST FRI DEC 6 2013

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST FOR
NORTHERN RITCHIE...TYLER...NORTHEASTERN WOOD...DODDRIDGE...WEST
CENTRAL HARRISON...PLEASANTS AND WASHINGTON COUNTIES...

AT 748 PM EST LIGHT TO MODERATE RAINFALL WAS BEING OBSERVED OVER THE 
WARNED AREA. THIS PRECIPITATION WILL CHANGE OVER TO A WINTRY 
MIX...BEFORE CHANGING OVER TO SNOW OVER THE NEXT COUPLE OF HOURS. 
ALTHOUGH THE RAIN WILL GRADUALLY TAPER OFF...AREA CREEKS AND STREAMS 
WILL CONTINUE TO SLOWLY RISE FOR MUCH OF THE EVENING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
      3955 8103 3961 8095 3960 8084 3948 8071
      3947 8065 3943 8055 3919 8049 3924 8113
      3934 8165 3958 8171 3959 8149 3964 8148
      3965 8145

$$

14
000 
WGUS81 KRLX 070502
FLSRLX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 AM EST SAT DEC 7 2013

OHC167-WVC017-033-073-085-095-107-070506-
/O.EXP.KRLX.FA.W.0021.000000T0000Z-131207T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-HARRISON WV-DODDRIDGE WV-WOOD WV-TYLER WV-
RITCHIE WV-
1202 AM EST SAT DEC 7 2013

...THE FLOOD WARNING WILL EXPIRE AT MIDNIGHT EST FOR NORTHERN
RITCHIE...TYLER...NORTHEASTERN WOOD...DODDRIDGE...WEST CENTRAL
HARRISON...PLEASANTS AND WASHINGTON COUNTIES...

AT 1155 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MUCH OF THE THE RAIN HAS MOVED EAST OF THE AREA. ALTHOUGH THE 
HEAVY RAINS HAVE ENDED...HIGH WATER CAN STILL BE EXPECTED ALONG AREA 
STREAMS WITH RUNOFF CONTINUING THROUGHOUT THE NIGHT.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
      3955 8103 3961 8095 3960 8084 3948 8071
      3947 8065 3943 8055 3919 8049 3924 8113
      3934 8165 3958 8171 3959 8149 3964 8148
      3965 8145

$$

13

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Dec 6, 2:47 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 6, 2:47 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
247 PM EST FRI DEC 6 2013

.SYNOPSIS...
SLOW MOVING COLD FRONT CONTINUES SOUTHEAST WITH ABUNDANT
PRECIPITATION THROUGH TONIGHT. BRIEF HIGH PRESSURE SATURDAY.
ANOTHER WET SYSTEM SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
MODELS CONTINUE TO ADVERTISE A COUPLE MORE WAVES MOVING UP THE COLD
FRONT AS IT SLOWLY SAGS SOUTHEAST. ACTUAL COLD FRONT IS SE OF
CWA...BUT BELOW 0C AIR REMAINS MAINLY NW OF CWA...WITH SLIGHT WARM
NOSE ALOFT STILL IN PLACE AS WELL. RAIN/WINTRY MIX LINE APPEARS TO
BE NUDGING INTO NW PERRY COUNTY AS OF 18Z. TEMPERATURES IN THE LOWER
ATMOSPHERE WILL REMAIN FAIRLY STEADY...OR VERY SLOWLY COOL THIS
AFTERNOON UNTIL NEXT WAVE PASSES AND COOLER AIR CAN BEGIN TO FILTER
IN. THAT WAVE LOOKS TO BE IN CENTRAL KY RIGHT NOW. HAVE ONE MORE
WAVE STILL PROGGED TO MOVE NW AS WELL THIS EVENING...AND THEN PRECIP
INTENSITIES SHOULD BEGIN TO DECREASE FROM NORTHWEST TO SOUTHEAST
EARLY SATURDAY MORNING. USED A BLEND OF NAM/RAP FOR WARM NOSE INTO
TONIGHT...THEN TRANSITIONED TO NAM/GFS BLEND...AND USED THIS TO
DEVELOP P-TYPE TRANSITION ZONE AND SNOW ACCUMULATIONS. THIS PROCESS
COOLED THINGS A BIT FASTER THAN PREVIOUS FORECAST...SO HAVE WINTRY
PRECIP MIXING IN JUST A BIT FASTER. DUE TO THIS...ADDED JACKSON
COUNTY OHIO TO WINTER WEATHER ADVISORY FOR SNOW/SLEET ACCUMULATIONS.
COUNTY AVERAGE SNOW ACCUMULATION ACROSS PERRY COUNTY REMAINS
MARGINAL FOR WARNING CRITERIA...BUT STILL EXPECT A DOSE OF HEAVY
SNOW THIS AFTERNOON INTO TONIGHT. HEAVIEST ACCUMULATIONS SHOULD BE
IN THE NW HALF OF THE COUNTY. COULD GET A VERY BRIEF PERIOD OF
FREEZING RAIN ACROSS LOWLANDS AS COLDER TEMPS DROP SE THROUGH THE
NIGHT...HOWEVER WITH WARM/WET GROUND THE ONLY ICE ACCUMULATIONS
SHOULD BE VERY LIGHT AND ONLY ON ELEVATED SURFACES -- FOR EXAMPLE
TOPS OF CARS.

USED NON-DIURNAL TEMPERATURES TONIGHT AND TOMORROW...BY BLENDING
MAV/MET TEMPS TONIGHT AND MAV/CONSALL TEMPS FOR HIGHS. THIS KEEPS
TEMPS DROPPING AT HIGHER ELEVATIONS THROUGH THE DAY TOMORROW. LOWER
ELEVATIONS MAY GET A LITTLE DIURNAL RISE BUT ONLY A DEGREE OR TWO.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AFTER A BRIEF BREAK IN THE PRECIPITATION SATURDAY...ANOTHER WAVE OF
LOW PRESSURE WILL RIDE NORTHEAST ALONG THE FRONTAL BOUNDARY STALLED
NEAR/ALONG MOUNTAIN ZONES TOWARDS THE REGION. AS WITH PREVIOUS
SYSTEM...GOOD MOISTURE SURGE EXPECTED IN THE SOUTHWESTERLY FLOW
ALOFT...AIDED BY 30-40 KT LLJ. PW VALUES DONT LOOK AS THOUGH THEY
WILL GET AS HIGH AS WITH PREVIOUS SYSTEM...GENERALLY TOPPING OUT AT
JUST ABOVE AN INCH.

AS THE LOW MOVES NORTHEAST TOWARDS THE REGION...A SOUTHEASTERLY FLOW
WILL DEVELOP ACROSS THE AREA. PRECIPITATION WILL INITIALLY START OFF
AS SNOW SUNDAY MORNING ACROSS MUCH OF THE AREA...BUT TRANSITION TO
SLEET...AND/OR FREEZING RAIN AT TIMES AS THE DAY PROGRESSES...AND
THE SOUTHEASTERLY FLOW BECOMES MORE DOMINANT. SIGNIFICANT ICE
ACCUMULATION IS EXPECTED ACROSS THE NORTHERN AND CENTRAL
MOUNTAINS...AND HAVE ISSUED A WINTER STORM WATCH IN EFFECT FROM 09Z
SUNDAY UNTIL 09Z MONDAY ACROSS THE MOUNTAIN ZONES. LOWLAND ZONES
WILL SEE MIXED PRECIPITATION GRADUALLY CHANGE OVER TO RAIN BY LATE
MORNING OR EARLY AFTERNOON ON SUNDAY.

AS WITH PREVIOUS FORECAST...KEPT THE NON DIURNAL TREND SUNDAY NIGHT
INTO MONDAY...AND EXPECT ALL AREAS TO TRANSITION TO RAIN BY EARLY
MONDAY MORNING. EXPECTING A GENERAL 1 TO 3 INCHES OF SNOW/SLEET
ACCUMULATION SUNDAY MORNING ACROSS PARTS OF SOUTHEAST OHIO...AND
NORTHERN AND CENTRAL WV ZONES...BEFORE THE TRANSITION TO RAIN LATER
IN THE DAY SUNDAY. ACROSS THE MOUNTAINS...HAVE A GENERAL 0.25 TO 0.5
INCHES OF ICE ACCUMULATION...THIS IS GENERALLY THE WINTER STORM
WATCH COUNTIES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
CANADIAN HIGH PRESSURE FINALLY TAKES CONTROL TUESDAY AND LASTS THE
REMAINDER OF THE WORK WEEK...UNDER DRY WEST TO NORTHWEST FLOW ALOFT.
THIS WILL BRING LOTS OF SUNSHINE BUT COLD TEMPERATURES THROUGH MID
WEEK...THEN A SLOW WARMING TREND INTO THE 40S BY FRIDAY AS THE HIGH
CENTER SLIDES EAST OF THE AREA. WITH DRY AIR IN PLACE AND LACK OF
CLOUDS...EXPECT LARGE DIURNAL RANGES IN TEMPERATURES THIS
WEEK...BRINGING QUITE COLD NIGHTS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
GENERAL RULE THROUGH THE NIGHT WILL BE IFR CEILINGS WITH MVFR TO
IFR VISIBILITIES AS LARGE STORM SYSTEM CONTINUES TO IMPACT THE
REGION. SHOULD START TO SEE CEILINGS IMPROVE EARLY SATURDAY
MORNING ACROSS SE OHIO...THEN IMPROVEMENT TO MVFR AT TAF SITES
DURING THE DAY SATURDAY AS THE SYSTEM PULLS AWAY. THIS AFTERNOON
PRECIP SHOULD BE MAINLY RAIN BUT THEN PRECIPITATION TYPE BECOMES A
TOUGH CALL AT TIME AS COLD AIR BEGINS TO FILTER IN FROM THE WEST.
WESTERN TAF SITES WILL BE THE FIRST TO CHANGE...GOING FROM RAIN TO
SLEET TO SNOW OVER A SEVERAL HOUR TIME PERIOD. CAN NOT RULE OUT A
VERY BRIEF PERIOD OF FREEZING RAIN...HOWEVER PAVEMENT WITH BE WARM
AND WET SO SHOULD NOT GET ANY ICE ACCUMULATION EXCEPT POSSIBLY ON
ELEVATED SURFACES. LIGHT SNOW SHOWERS WILL DECREASE FROM WEST TO
EAST SATURDAY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CATEGORICAL AND PRECIP CHANGES MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  M    M    H    H    H    H    M    M    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR POSSIBLE SUNDAY AND MONDAY.

&&

.HYDROLOGY...
SIGNIFICANT RISES ARE OCCURRING/EXPECTED ON RIVERS IN RESPONSE TO
ONGOING...PROLONGED RAIN WHICH IS EXPECTED TO LAST THROUGH TODAY.
RIVERS THAT ARE ESPECIALLY VULNERABLE INCLUDE...BUT ARE NOT
LIMITED TO -- THE LITTLE SANDY INCLUDING GRAYSON...THE WEST FORK
INCLUDING CLARKSBURG...THE LITTLE
KANAWHA...MUD...POCATALICO...TYGART VALLEY...AND SYMMES CREEK.
RISES ARE ALSO EXPECTED ON SMALL CREEKS AND STREAMS THAT DRAIN
INTO THESE LARGER...MAIN STEM WATERWAYS.

ANOTHER WET SYSTEM WILL EFFECT THE REGION ON SUNDAY AND MONDAY. WITH
THE RIVERS ALREADY RUNNING HIGH FROM THE CURRENT EVENT...THE
THREAT OF RIVER FLOODING REMAINS...AND EVEN INCREASES.

&&

.EQUIPMENT...
REPAIRS CONTINUE AT PARKERSBURG ASOS...AND AUTOMATED OBSERVATIONS
MAY BE UNAVAILABLE AT TIMES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ005>011-013>020-
     024>032-037>040-047.
     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE
     SUNDAY NIGHT FOR WVZ035>038-046-047.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ067-075-076-
     083>087.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR OHZ067-075-
     076-083-084.
     WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR OHZ066.
KY...FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/MZ/SL
NEAR TERM...MZ
SHORT TERM...SL
LONG TERM...JMV
AVIATION...MZ

HYDROLOGY...MZ
EQUIPMENT...MZ
Hazardous weather outlook, Dec 6, 2:17 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EST FRI DEC 6 2013

KYZ101>103-105-OHZ085>087-WVZ005>011-013>020-024>032-039-040-071930-
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
217 PM EST FRI DEC 6 2013

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ035-036-046-071930-
RALEIGH-FAYETTE-POCAHONTAS-
217 PM EST FRI DEC 6 2013

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN MAY CAUSE SOME MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW
LYING AREAS

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037-071930-
NICHOLAS-
217 PM EST FRI DEC 6 2013

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-071930-
PERRY-
217 PM EST FRI DEC 6 2013

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED SUNDAY INTO SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ067-075-076-083-084-071930-
MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
217 PM EST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ038-047-071930-
WEBSTER-RANDOLPH-
217 PM EST FRI DEC 6 2013

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033-034-071930-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
217 PM EST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN MAY CAUSE SOME MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Dec 6, 10:46 AM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 AM EST FRI DEC 6 2013

KYZ101-OHZ067-075-076-083>087-WVZ007>011-017-019-020-031-061945-
ATHENS OH-DODDRIDGE WV-GALLIA OH-GREENUP KY-HARRISON WV-JACKSON WV-
JACKSON OH-LAWRENCE OH-MASON WV-MEIGS OH-MORGAN OH-PLEASANTS WV-
RITCHIE WV-TYLER WV-VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV-
1046 AM EST FRI DEC 6 2013

...SPECIAL WEATHER STATEMENT FOR NORTHERN GREENUP COUNTY IN
KENTUCKY...AND WASHINGTON...VINTON...SOUTHERN MORGAN...MEIGS...
NORTHERN LAWRENCE...JACKSON...GALLIA AND ATHENS COUNTIES IN SOUTHEAST
OHIO...AND RITCHIE...TYLER...WOOD...WIRT...DODDRIDGE...WESTERN
HARRISON...NORTHERN JACKSON...NORTHERN MASON AND PLEASANTS COUNTIES
IN WEST VIRGINIA UNTIL 245 PM EST...

AT 1037 AM EST...RAIN WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH
TODAY.  THIS ADDITIONAL RAIN COUPLED WITH THE RAINS THAT ALREADY
HAVE FALLEN MAY CAUSE SMALL STREAMS AND CREEKS TO COME OUT OF THEIR
BANKS.  LOW AND POOR DRAINAGE AREAS WILL SEE MINOR WATER PROBLEMS.

SOME STREAMS THAT ARE RUNNING HIGH ARE THE LITTLE MUSKINGUM, DUCK
CREEK, SHADE RIVER, RACCOON CREEK AND SYMMES CREEK IN OHIO.  OTHER
STREAMS AND CREEKS IN THE REGION ARE RUNNING HIGH AS WELL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3959 8158 3959 8149 3965 8147 3955 8103
      3960 8096 3919 8036 3917 8059 3901 8109
      3904 8115 3898 8122 3859 8276 3865 8280
      3869 8271 3880 8266 3885 8277 3895 8281
      3923 8277 3967 8160

21
Special weather statement, Dec 6, 12:57 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EST FRI DEC 6 2013

KYZ101>103-105-OHZ086-087-WVZ005>008-013>019-024>030-036>039-062000-
BOONE WV-BOYD KY-BRAXTON WV-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-
FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-JACKSON WV-KANAWHA WV-
LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-
MINGO WV-NICHOLAS WV-PUTNAM WV-RITCHIE WV-ROANE WV-UPSHUR WV-WAYNE WV-
WEBSTER WV-WIRT WV-
1257 PM EST FRI DEC 6 2013

...SPECIAL WEATHER STATEMENT FOR GREENUP...CARTER...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND SOUTHERN LAWRENCE AND SOUTHERN GALLIA
COUNTIES IN SOUTHEAST OHIO...AND SOUTHEASTERN RITCHIE...ROANE...
SOUTHWESTERN UPSHUR...WAYNE...WEBSTER...SOUTHEASTERN WIRT...BOONE...
BRAXTON...CABELL...CALHOUN...CLAY...NORTHWESTERN FAYETTE...GILMER...
SOUTHERN JACKSON...KANAWHA...LEWIS...LINCOLN...LOGAN...SOUTHERN
MASON...NORTHWESTERN MINGO...NICHOLAS AND PUTNAM COUNTIES IN WEST
VIRGINIA UNTIL 300 PM EST...

AT 1249 PM EST...RAIN WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH
TODAY.  THIS ADDITIONAL RAIN COUPLED WITH THE RAINS THAT ALREADY
HAVE FALLEN MAY CAUSE STREAMS AND CREEKS TO COME OUT OF THEIR
BANKS.  LOW LYING AND POOR DRAINAGE AREAS WILL SEE MINOR WATER
PROBLEMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3872 8300 3858 8278 3903 8112 3909 8071
      3915 8052 3912 8038 3847 8023 3797 8144
      3799 8151 3791 8157 3764 8221 3770 8231
      3795 8252 3794 8257 3788 8261 3808 8295
      3811 8290 3817 8292 3818 8306 3828 8330

21
Special weather statement, Dec 6, 2:58 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EST FRI DEC 6 2013

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013>020-024>032-
036>040-047-070130-
ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-CABELL WV-CALHOUN WV-
CARTER KY-CLAY WV-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-
GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-
LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MEIGS OH-MINGO WV-
MORGAN OH-NICHOLAS WV-PLEASANTS WV-PUTNAM WV-RANDOLPH WV-RITCHIE WV-
ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-
WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-
258 PM EST FRI DEC 6 2013

...SPECIAL WEATHER STATEMENT FOR GREENUP...CARTER...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND WASHINGTON...VINTON...MORGAN...MEIGS...
LAWRENCE...JACKSON...GALLIA AND ATHENS COUNTIES IN SOUTHEAST OHIO...
AND RITCHIE...ROANE...TYLER...UPSHUR...WAYNE...WEBSTER...TAYLOR...
BARBOUR...WOOD...WIRT...BOONE...BRAXTON...CABELL...CALHOUN...CLAY...
DODDRIDGE...NORTHWESTERN FAYETTE...GILMER...RANDOLPH...HARRISON...
JACKSON...KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...NORTHWESTERN
MINGO...NICHOLAS...PLEASANTS AND PUTNAM COUNTIES IN WEST VIRGINIA
UNTIL 830 PM EST...

AT 229 PM EST...RAIN WILL CONTINUE TO MOVE THROUGH THE AREA INTO
THIS EVENING.  THIS ADDITIONAL RAIN COUPLED WITH THE RAINS THAT
ALREADY HAVE FALLEN MAY CAUSE THE MOST VULNERABLE STREAMS AND CREEKS
TO COME OUT OF THEIR BANKS.  LOW LYING AND POOR DRAINAGE AREAS WILL
SEE MINOR WATER PROBLEMS.

RUNOFF WILL CONTINUE TO FLOW INTO THE STREAMS, CREEKS AND RIVERS.
SOME STREAMS THAT ARE RUNNING HIGH ARE THE MIDDLE ISLAND CREEK AND
MUD RIVER IN WEST VIRGINIA...THE LITTLE MUSKINGUM, DUCK CREEK,
RACCOON CREEK AND SYMMES CREEK IN OHIO... AND TYGARTS CREEK IN
KENTUCKY.  OTHER STREAMS, CREEKS AND RIVERS WILL ALSO, SEE STRONG
RISES ON THEM AS WELL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...ESPECIALLY AT NIGHT...WHEN IT IS HARDER TO SEE.  THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

PLEASE CONTINUE TO MONITOR WATER LEVELS AND AND BE PREPARED TO TAKE
ACTION IF A WARNINGS ISSUED.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3873 8303 3876 8289 3859 8276 3884 8266
      3895 8281 3925 8277 3939 8230 3976 8176
      3975 8163 3959 8158 3960 8084 3946 8050
      3877 7953 3874 7978 3765 8216 3795 8252
      3790 8260 3817 8292 3832 8335

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 10:46 AM ESTSpecial Weather StatementRLXDoddridge, Pleasants, Ritchie, Tyler, Wirt, Wood4 hr
Dec 6, 12:57 PM ESTSpecial Weather StatementRLXBoone, Braxton, Cabell, Calhoun, Clay, Gilmer and 12 more2 hr
Dec 6, 2:10 PM ESTWinter Storm WatchRLX24 hr
Dec 6, 2:58 PM ESTSpecial Weather StatementRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 21 more6 hr
Dec 6, 3:51 PM ESTAreal Flood WarningRLXBoone, Cabell, Clay, Jackson, Kanawha, Lincoln and 3 more8 hr
Dec 6, 3:55 PM ESTAreal Flood WarningRLXBoone, Cabell, Clay, Jackson, Kanawha, Lincoln and 3 more8 hr
Dec 6, 6:19 PM ESTAreal Flood WarningRLXJackson, Mason, Wood6 hr
Dec 6, 6:27 PM ESTAreal Flood WarningRLXBoone, Logan, Mingo8 hr
Dec 6, 6:52 PM ESTAreal Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur8 hr
Dec 6, 2:13 AM ESTWinter Storm WarningRLXPerry23 hr
Dec 6, 2:13 AM ESTWinter Weather AdvisoryRLXAthens, Jackson, Morgan, Vinton, Washington23 hr

Nearby

Areal Flood Warnings in West Virginia, 2013Areal Flood Warnings in Ohio, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.